# SDR CA960306004

- Difficulty date: December 5, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Lyc IO360C1E6
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Breather
- Part number: 9645200
- Condition: Blocked
- Location: Breather Opening
- Stage of operation: CR
- Nature of condition: E, K
- Precautionary procedure: E

## Discrepancy

(CAN) DURING CRUISE, PILOT NOTICED ROUGHNESS IN THE RIGHT ENGINE AND HE REDUCED POWER. THE PILOT ELECTED TO SHUT THE ENGINE DOWN AND RETURN TO ORIGIN, AS HE DID WITHOUT FURTHER INCIDENT. INSPECTION REVEALED THAT THE ENGINE BREATHER ICE CONTROL APERTURE HAD FROZEN OVER WHICH RESULTED IN EXCESSIVE CRANKCASE PRESSURE THAT DISLODGED THE CRANKSHAFT SEAL CAUSING SUFFICIENT OIL LOSS TO CREATE THE ROUGH RUNNING. THE ENGINE CRANKCASE WAS ALSO CRACKED ABOVE THE NUMBER THREE CYLINDER BASE. SUBSEQUENT INSPECTION REVEALED A BROKEN CONNECTING ROD ON #3 CYLINDER. THE ENGINE BREATHER WAS MODIFIED TO A FLUTED APERTURE.
